Hail, Putnam
- When
- June 21, 4:00 PM EST
- Where
- Putnam County, Palatka
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.650, -81.633
Penny size hail was reported along West River Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Penny size hail was reported along West River Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 1:38 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT TUE JUN 21 2005 .SHORT TERM...SCATTERED THUNDERSTORMS POPPING UP THIS AFTERNOON OVER SOUTHERN CWA AND ADJACENT COASTAL WATERS WHERE MOISTURE IS A BIT DEEPER. SEVERAL REPORTS OF WATER SPOUTS OFF OF ST. JOHNS COUNTY RECENTLY ALONG A CONVERGENCE LINE. ACTIVITY IS MORE ISOLATED TO NORTH IN THE JACKSONVILLE AREA WITH NO ACTIVITY OVER SOUTHEAST GEORGIA. EXPECT THIS CONFIGURATION OF PRECIP TO CONTINUE THROUGH THE AFTN AND EARLY EVENING. UPPER LOW OF PAST FEW DAYS HAS OPENED UP INTO A TROUGH WITH AXIS FROM SW GA NORTHWARD INTO VIRGINIA. TAIL END OF UPPER LEVEL JET STREAK SITUATED ACROSS NE FLORIDA WITH LIFT BEING ENHANCED IN THE RIGHT REAR QUADRANT OVER CENTRAL AND SOUTHERN FLORIDA. TROUGH AXIS WILL GRADUALLY SAG SOUTHWARD OVER NEXT FEW DAYS KEEPING DRIER THAN NORMAL ATMOSPHERE IN PLACE ACROSS THE CWA. THIS WILL HELP KEEP POPS BELOW CLIMO OVER MUCH OF THE AREA WITH BEST CHANCES CONTINUING TO BE ACROSS THE SOUTH CLOSER TO THE DEEPER MOISTURE. LOW LEVEL NORTHEAST FLOW WILL CONTINUE TO WEAKEN TONIGHT WITH 1000- 850 FLOW BECOMING LIGHT NORTHWESTERLY ON WEDNESDAY. THIS WILL ALLOW FOR WARMER TEMPS ON WEDNESDAY AND THURSDAY BEFORE SFC HIGH BUILDS OVER THE WESTERN ATLANTIC AND EASTERLY FLOW SETS IN ONCE AGAIN. .LONG TERM...UPPER TROUGH WILL CONTINUE TO INFLUENCE THE AREA THROUGH THE FIRST PART OF THE WEEKEND...REINFORCED BY A BUILDING RIDGE OVER THE CENTRAL PART OF THE COUNTRY. THIS WILL KEEP POPS BELOW CLIMO THROUGH SATURDAY. AS TROUGH WEAKENS LATE IN THE WEEKEND DEEPER MOISTURE EXPECTED TO INCREASE AS EASTERLY FLOW DEEPENS WILL POPS SLOWLY INCREASING INTO EARLY NEXT WEEK. && .MARINE...OBSERVATIONS SHOW WINDS NE TO E AROUND 10-15 KT AND SEAS 3- 4 FT. WILL CONTINUE TO FOLLOW TOWARD NAM SOLUTION FOR WINDS AND LOWER SEAS IN THE WAVE-WATCH MODEL SINCE GFS WANTS TO OVER-DEVELOP SFC LOW OFF THE COAST OF FL THROUGH WED. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 92 69 93 / 10 10 10 10 SSI 71 87 73 88 / 10 10 10 10 JAX 67 89 70 90 / 10 20 10 20 SGJ 71 87 72 87 / 10 20 10 20 GNV 67 92 69 91 / 10 20 10 30 OCF 67 92 69 91 / 20 20 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 525 AM EDT TUE JUN 21 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 525 AM EDT TUE JUN 21 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ..MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON HOURS. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND DAMAGING WINDS. A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE POTENTIAL FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT TUE JUN 21 2005 FLZ037-038-211845- FLAGLER FL-PUTNAM FL- 217 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM COUNTIES FOR WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT... AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CRESCENT CITY...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CRESCENT CITY...POMONA PARK...LAKE COMO AND ANDALUSIA THROUGH 245 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT TUE JUN 21 2005 FLZ040-211915- MARION FL- 233 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 315 PM EDT... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF OCALA AIRPORT...OR ABOUT 4 MILES WEST OF OCALA...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...OCALA AIRPORT... OCALA...BELLEVIEW...ANTHONY...SPARR AND LOWELL THROUGH 315 PM EDT. ADDITIONAL STORMS ARE CENTERED 3 MILES NORTHEAST OF FORT MCCOY DRIFTING NORTH. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT TUE JUN 21 2005 FLZ040-212000- MARION FL- 301 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF LAKE WEIR... OR ABOUT 5 MILES NORTH OF THE VILLAGES...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA...LAKE WEIR...BELLEVIEW...MOSS BLUFF AND JUNIPER SPRINGS THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 403 PM EDT TUE JUN 21 2005 FLZ033-037-212100- PUTNAM FL-ST. JOHNS FL- 403 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ST. JOHNS AND EASTERN PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EAST PALATKA...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MATEO...PALATKA...ORANGE MILLS...SPUDS AND HASTINGS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 5 N PALATKA 29.72N 81.66W
06/21/2005 0.50 INCH PUTNAM FL LAW ENFORCEMENT
0426 PM TSTM WND DMG EAST PALATKA 29.65N 81.60W
06/21/2005 PUTNAM FL LAW ENFORCEMENT
POWERLINES BLOWN DOWN. A SHED DESTROYED.
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT TUE JUN 21 2005 FLZ032-033-212130- CLAY FL-ST. JOHNS FL- 444 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY AND WESTERN ST. JOHNS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF PICOLATA...OR ABOUT 8 MILES NORTH OF PALATKA...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...PENNEY FARMS AND GREEN COVE SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 93 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453865.